Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 424, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 29, 2016, 3:45 PM CST for Rankin County, Scott County, Mississippi. It was in force for 45 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 29, 2016, 3:45 PM CST (21:45 UTC)
- Expired
- Nov 29, 2016, 4:30 PM CST
- In force
- 45 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Rankin County, MS, Scott County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 35 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 29, 3:55 PM CST | TSTM WND DMG | 1 Sse Leesburg, MS | TREES DOWN ON MUNN ROAD. |
| Nov 29, 3:57 PM CST | TORNADO 1 | 3 Ssw Leesburg, MS | TORNADO STARTED NEAR THE INTERSECTION OF LEESBURG RD AND HARRELL RD IN RANKIN COUNTY PRODUCING EF-0 DAMAGE BEFORE TRAVELING INTO NORTHERN SCOTT COUNTY WHERE EF-1 DAMAGE WAS FOUND AS IT CROSSED MEASELS RD NEAR HWY 481. THE TORNADO CAUSED DOWN TREES AND POWERLIN |
| Nov 29, 3:59 PM CST | TORNADO | Leesburg, MS | TREES WERE BLOWN DOWN IN THE AREA. |
| Nov 29, 4:00 PM CST | TORNADO | 2 N Forkville, MS | A 250 TO 300 YARD SWATH OF DAMAGE FROM HIGHWAY 481 TO DEBATES ROAD, ROOF DAMAGE ON MEJELK ROAD. ON RENFORE ROAD A TREE HAD FALLEN ON A MOBILE HOME. TREES WERE BLOWN DOWN ON RED BEATIN ROAD AND EAST ON HIGHWAY 13. TREES WERE BLOWN DOWN ON TURNER ROAD. ON REEVES |
| Nov 29, 4:11 PM CST | TORNADO | 2 N Forkville, MS | ON HIGHWAY 13 TREES AND POWER POLES WERE BLOWN DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 29, 1:48 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.8 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2018 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
369
WUUS54 KJAN 292145
SVRJAN
MSC121-123-292230-
/O.NEW.KJAN.SV.W.0424.161129T2145Z-161129T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CST TUE NOV 29 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN RANKIN COUNTY IN CENTRAL MISSISSIPPI...
NORTHWESTERN SCOTT COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 430 PM CST
* AT 344 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR FANNIN...OR
11 MILES NORTHEAST OF BRANDON...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
PISGAH AROUND 350 PM CST.
LEESBURG AND BRANCH AROUND 400 PM CST.
FORKVILLE AROUND 405 PM CST.
LUDLOW AROUND 415 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR CENTRAL
MISSISSIPPI.
LAT...LON 3235 8980 3243 8993 3259 8979 3258 8978
3260 8978 3260 8977 3261 8977 3262 8975
3260 8973 3258 8973 3258 8970 3249 8957
TIME...MOT...LOC 2144Z 226DEG 28KT 3241 8989
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
ECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 29, 11:30 AM CST, 4 hours 15 minutes earlier.
Area forecast discussion, Nov 29, 11:30 AM CST, 4 hours 15 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 1130 AM CST Tue Nov 29 2016 ...SEVERE THUNDERSTORMS EXPECTED AGAIN LATE THIS AFTERNOON THROUGH TONIGHT... .UPDATE... Updated for 18Z aviation discussion. && .AVIATION... For the 18Z TAFs...Increasing moisture from the south will lead to a potential for scattered showers and thunderstorms late this afternoon. General timing and location of storms will require taf amendments as convection develops. There is greater confidence in severe storms after 00Z Wednesday, so have timing of greatest confidence for impacts from these storms in TAFs. Expect gusty and erratic winds, locally heavy rainfall, and MVFR or lower conditions as showers and storms move through each site./17/NF/ && .DISCUSSION... The current forecast appears to be on track for this morning. Latest surface analysis shows the stationary front over our southern counties late this morning. LIX sounding this morning showed cape of around 1200 j/kg with some lower 70s dewpoints south of the boundary. Latest 12z Nam shows effective storm relative helicity 300- 400. With the locally heavy rain potential WPC has put out a marginal risk for flooding for the cwa. Looking for this afternoon the current expectations for severe weather modes has not changed as the warm frontal boundary pushes northward...then as the cold front pushes through overnight. Latest HRRR shows some isolated strong storms pushing north across the region with warm front. Otherwise made slight adjustment to hourly temps,and afternoon highs. Kept current pops the same./17/ Prior discussion below: Today and Tonight... The main forecast concern across the ArkLaMiss region for today and tonight is the threat for another two rounds of severe thunderstorms - one this afternoon and another later this evening and tonight. Synoptically, a deep low pressure system continues to spin over the Upper Midwest this morning with the shortwave that brought yesterday's round of storms lifting north and east of our area. Another shortwave will round the base of the upper low today, while forecast surface pressure falls suggest that a surface low will spin up near the ArkLaMiss Delta. This low will help to focus a lifting warm front across the central portions of our forecast area this afternoon - the first potential round of severe weather. Afternoon thunderstorms will have an increasingly unstable airmass to tap into. MLCAPE values of 1500- 2000 J/kg are possible behind the warm front this afternoon. Any thunderstorms that develop will also advance into increasing deep layer shear (0-6 km shear of 50-70 kts), indicating a favorable environment for supercells. Directional shear will not be as great as yesterday, though still some veering from SSW to SW with height. All modes of severe weather will be possible, as steep mid-level lapse rates and the potential for longer lived supercells increase the chances for hail and damaging winds. 2000 ft LCL heights and adequate amounts of low-level shear and helicity will support the possibility of tornadoes with supercells. The second possible round of severe weather is not expected to develop across our area until mainly after 6 PM tonight and should last through the early morning hours of Wednesday. The surface low will bring a cold front into the Delta region by around 6 PM, with the possibility of a few thunderstorms ongoing along it by that time. With deep layer shear being more parallel to this cold front storm mode will likely be more linear, though again 60-70 kts of 0-6 km shear would suggest that embedded supercells are possible. Steep mid-level lapse rates and the presence of dry air through the mid levels will continue to support the possibility of a large hail and damaging wind threat. Increasing low-level wind shear and helicity with a strengthening low-level jet overnight will prompt a significant threat for tornadoes in our graphical and text Hazardous Weather Outlook products. With the possibility of nighttime tornadoes, residents are urged to have an emergency plan in place should Watches or Warnings be issued for their location. QPF totals of 1 to 2 inches across eastern portions of the forecast area indicate a marginal threat for flooding, but recent long-term dry conditions in those areas should limit the overall threat for flash flooding tonight. Heavy rainfall could still produce localized flooding in low areas. /NF/ Wednesday through early next week.... Another round of wet weather looks to take shape at some point between this weekend and middle of next week. There are timing issues with this next system, but models depict that another low will develop in the Gulf/Texas coast and track northeast into our CWA ahead of a trough developing across the Intermountain West. This low will allow moisture to increase into our region as well as some precip. The ECMWF is the fastest with bringing this through over the weekend, while the GFS and Canadian are much slower and wait until early next week. /28/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 78 54 64 36 / 54 92 31 2 Meridian 78 58 67 36 / 50 100 75 3 Vicksburg 77 49 62 34 / 54 81 13 1 Hattiesburg 79 61 68 37 / 48 100 79 3 Natchez 77 52 62 36 / 51 83 13 1 Greenville 73 48 59 35 / 51 73 13 1 Greenwood 76 49 61 34 / 48 83 13 1 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 17/06/28/06
Hazardous weather outlook, Nov 29, 2:11 PM CST, 1 hour 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 211 PM CST TUE NOV 29 2016 ARZ074-MSZ018-302015- ASHLEY-BOLIVAR- 211 PM CST TUE NOV 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...AND NORTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY TORNADOES THREAT...LIMITED TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON THROUGH LATE TONIGHT...PRIMARILY FROM 5 PM TUESDAY THROUGH MIDNIGHT. THE MAIN HAZARDS DURING THIS TIME WILL BE DAMAGING WIND GUSTS...QUARTER SIZED HAIL...AND TORNADOES. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE THOUGH WIDESPREAD FLOODING IS NOT ANTICIPATED. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE4.GIF) .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH TONIGHT. ARZ075-302015- CHICOT- 211 PM CST TUE NOV 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND WEDNESDAY TORNADOES THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT SEVERE STORMS ARE EXPECTED AS EARLY AS LATE THIS AFTERNOON THROUGH LATE TONIGHT...PRIMARILY FROM 5 PM TUESDAY THROUGH MIDNIGHT. THE MAIN HAZARDS DURING THIS TIME WILL BE DAMAGING WIND GUSTS...QUARTER SIZED HAIL...AND A TORNADO CANNOT BE RULED OUT. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE THOUGH WIDESPREAD FLOODING IS NOT ANTICIPATED. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE4.GIF) .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH TONIGHT. LAZ007>009-015-016-023>026-MSZ025>051-053>057-059>065-072-302015- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-MARION- 211 PM CST TUE NOV 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY TORNADOES THREAT...SIGNIFICANT TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT SEVERE STORMS ARE EXPECTED AS EARLY AS THIS AFTERNOON AND AGAIN LATE THIS EVENING THROUGH EARLY WEDNESDAY MORNING...WITH THE GREATEST CHANCES PRIMARILY FROM 7 PM TUESDAY THROUGH 2 AM WEDNESDAY. THE MAIN HAZARDS DURING THIS TIME WILL BE STRONG TORNADOES...DAMAGING WIND GUSTS... AND QUARTER SIZED HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE THOUGH WIDESPREAD FLOODING IS NOT ANTICIPATED. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE4.GIF) .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH TONIGHT. MSZ019-052-058-066-073-074-302015- SUNFLOWER-LAUDERDALE-CLARKE-JONES-LAMAR-FORREST- 211 PM CST TUE NOV 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY TORNADOES THREAT...ELEVATED TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT SEVERE STORMS ARE EXPECTED AS EARLY AS THIS AFTERNOON AND AGAIN LATE THIS EVENING THROUGH EARLY WEDNESDAY MORNING...WITH THE GREATEST CHANCES PRIMARILY FROM 10 PM TUESDAY THROUGH 4 AM WEDNESDAY. THE MAIN HAZARDS DURING THIS TIME WILL BE STRONG TORNADOES...DAMAGING WIND GUSTS... AND QUARTER SIZED HAIL. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE THOUGH WIDESPREAD FLOODING IS NOT ANTICIPATED. (WWW.WEATHER.GOV/IMAGES/JAN/GRAPHICAST/IMAGE*.GIF) .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH TONIGHT. 21 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.WEATHER.GOV/JAN/SAFE LATEST WEATHER BRIEFING... WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING TROPICAL PAGE... WWW.WEATHER.GOV/JAN/TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... CURRENT WATCHES AND WARNINGS... WWW.WEATHER.GOV/JAN/SAFE LATEST WEATHER BRIEFING... WWW.WEATHER.GOV/JAN/WEATHER_BRIEFING STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ONLINE/ PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Nov 29, 2:35 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
235 PM CST TUE NOV 29 2016
ARZ075-MSZ034-292100-
CHICOT AR-WASHINGTON MS-
235 PM CST TUE NOV 29 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CHICOT AND NORTHERN
WASHINGTON COUNTIES UNTIL 300 PM CST...
AT 235 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR GREENVILLE...MOVING NORTHEAST AT 50 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
GREENVILLE...METCALFE AND WINTERVILLE AROUND 245 PM CST.
LELAND AROUND 250 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR SOUTHEASTERN
ARKANSAS...AND NORTHWESTERN MISSISSIPPI.
LAT...LON 3343 9076 3339 9076 3333 9077 3324 9118
3337 9126 3351 9110 3353 9084
TIME...MOT...LOC 2035Z 240DEG 45KT 3335 9114
ECSpecial weather statement, Nov 29, 3:04 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
304 PM CST TUE NOV 29 2016
MSZ049-292130-
RANKIN MS-
304 PM CST TUE NOV 29 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN RANKIN COUNTY UNTIL 330
PM CST...
AT 304 PM CST...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER FLORENCE...OR NEAR RICHLAND...MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
RICHLAND AROUND 310 PM CST.
MONTEREY AROUND 315 PM CST.
PEARL AROUND 320 PM CST.
BRANDON AROUND 330 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FOR CENTRAL
MISSISSIPPI.
LAT...LON 3217 9024 3218 9021 3219 9020 3220 9020
3220 9018 3221 9019 3222 9019 3241 9002
3225 8979 3208 9014
TIME...MOT...LOC 2104Z 225DEG 25KT 3216 9016
ECLocal storm report, Nov 29, 3:14 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
314 PM CST TUE NOV 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL METCALFE 33.45N 91.00W
11/29/2016 E1.25 INCH WASHINGTON MS PUBLIC
&&
27Local storm report, Nov 29, 3:23 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CST TUE NOV 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 4 W BRANDON 32.28N 90.07W
11/29/2016 E1.75 INCH RANKIN MS LAW ENFORCEMENT
&&
EDMONSTNLocal storm report, Nov 29, 3:38 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
338 PM CST TUE NOV 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM HAIL 5 SW DODDSVILLE 33.61N 90.59W
11/29/2016 E2.75 INCH SUNFLOWER MS EMERGENCY MNGR
&&
EDMONSTNLocal storm report, Nov 29, 3:45 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CST TUE NOV 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL 2 E LIDDIEVILLE 32.14N 91.81W
11/29/2016 E1.00 INCH FRANKLIN LA PUBLIC
REPORTED ON ERSKIN ROAD
&&
EDMONSTNThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 28, 6:00 PM CST | Severe Thunderstorm Warning | JAN | Jasper, Newton, Scott, Smith | 31 min |
| Nov 28, 6:41 PM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 23 min |
| Nov 28, 8:15 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lawrence, Simpson | 45 min |
| Nov 28, 9:34 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 41 min |
| Nov 28, 9:59 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Jones | 27 min |
| Nov 29, 12:50 PM CST | Severe Thunderstorm Warning | JAN | Adams | 40 min |
| Nov 29, 1:31 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 44 min |
| Nov 29, 2:00 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds | 45 min |
| Nov 29, 2:35 PM CST | Special Weather Statement | JAN | Washington | 25 min |
| Nov 29, 2:43 PM CST | Severe Thunderstorm Warning | JAN | Hinds | 19 min |
| Nov 29, 2:45 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 45 min |
| Nov 29, 3:04 PM CST | Special Weather Statement | JAN | Rankin | 26 min |
| Nov 29, 3:11 PM CST | Severe Thunderstorm Warning | JAN | Rankin | 49 min |
| Nov 29, 3:20 PM CST | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 55 min |
| Nov 29, 3:30 PM CST | Severe Thunderstorm Warning | JAN | Holmes, Humphreys | 45 min |
| Nov 29, 3:38 PM CST | Severe Thunderstorm Warning | JAN | Madison | 41 min |
| Nov 29, 3:58 PM CST | Severe Thunderstorm Warning | JAN | Grenada | 47 min |
| Nov 29, 4:00 PM CST | Tornado Warning | JAN | Rankin, Scott | 30 min |
| Nov 29, 4:14 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Holmes | 46 min |
| Nov 29, 4:17 PM CST | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Winston | 43 min |
| Nov 29, 4:20 PM CST | Tornado Warning | JAN | Leake, Scott | 25 min |
| Nov 29, 4:22 PM CST | Tornado Warning | JAN | Grenada | 38 min |
| Nov 29, 4:23 PM CST | Severe Thunderstorm Warning | JAN | Issaquena, Warren, Yazoo | 52 min |
| Nov 29, 4:30 PM CST | Tornado Warning | JAN | Carroll, Montgomery | 45 min |
| Nov 29, 4:41 PM CST | Tornado Warning | JAN | Leake, Neshoba | 37 min |
| Nov 29, 4:44 PM CST | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 61 min |
| Nov 29, 4:49 PM CST | Tornado Warning | JAN | Neshoba, Noxubee, Winston | 41 min |
| Nov 29, 4:54 PM CST | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 55 min |
| Nov 29, 5:01 PM CST | Tornado Warning | JAN | Madison, Yazoo | 29 min |
| Nov 29, 5:01 PM CST | Tornado Warning | JAN | Choctaw, Webster | 44 min |
| Nov 29, 5:16 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Winston | 29 min |
| Nov 29, 5:21 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada | 39 min |
| Nov 29, 5:29 PM CST | Tornado Warning | JAN | Lowndes, Noxubee, Oktibbeha, Winston | 46 min |
| Nov 29, 5:37 PM CST | Tornado Warning | JAN | Clay, Oktibbeha, Webster | 38 min |
| Nov 29, 5:42 PM CST | Tornado Warning | JAN | Kemper, Noxubee, Winston | 48 min |
| Nov 29, 5:44 PM CST | Severe Thunderstorm Warning | JAN | Grenada | 46 min |
| Nov 29, 5:48 PM CST | Special Weather Statement | JAN | Leake | 27 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.